Alert archive / South Dakota / Frost Advisories in 2014
Frost Advisory 2, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this frost advisory at May 14, 2014, 3:55 PM CDT for 4 states. It took effect at May 15, 2014, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2014, 3:55 PM CDT (20:55 UTC)
- In effect from
- May 15, 2014, 1:00 AM CDT
- Expired
- May 15, 2014, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Sioux Falls, SD
All 35 counties
Cherokee County, IA, Clay County, IA, Dickinson County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Bon Homme County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Turner County, SD, Union County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 25 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.9 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1819 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
690 WWUS73 KFSD 142055 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 355 PM CDT WED MAY 14 2014 MNZ071-SDZ038>040-052-053-057-058-150500- /O.NEW.KFSD.FZ.W.0001.140515T0600Z-140515T1300Z/ LINCOLN-BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-BRULE-AURORA- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...HURON...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS...WESSINGTON SPRINGS...ALPENA...WOONSOCKET... CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY 355 PM CDT WED MAY 14 2014 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY. * WEATHER CONDITIONS...TEMPERATURES ARE EXPECTED TO FALL TO BETWEEN 28 AND 32 DEGREES OVERNIGHT INTO EARLY TOMORROW. THIS WILL CAUSE A WIDESPREAD LIGHT FREEZE...ESPECIALLY WITH TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ001>003-012>014-020-021-031-MNZ072-080-081-089-090-097-098- NEZ013-014-SDZ050-054>056-059>071-150500- /O.NEW.KFSD.FR.Y.0002.140515T0600Z-140515T1300Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- WOODBURY-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-DIXON- DAKOTA-GREGORY-MINER-LAKE-MOODY-DAVISON-HANSON-MCCOOK-MINNEHAHA- CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-LINCOLN-BON HOMME-YANKTON- UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...SIOUX CITY...MARSHALL...SLAYTON... FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON... LAKEFIELD...PIPESTONE...LUVERNE...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...GREGORY...BURKE...HOWARD...MADISON... FLANDREAU...MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA... BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER...PLATTE... LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...PARKSTON... FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...MARION... VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR... YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 355 PM CDT WED MAY 14 2014 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY. * WEATHER CONDITIONS...TEMPERATURES ARE EXPECTED TO FALL TO BETWEEN 32 AND 36 DEGREES OVERNIGHT INTO EARLY TOMORROW. THIS WILL CAUSE AREAS OF FROST TO FORM...ESPECIALLY IN SHELTERED AND LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
015 WWUS73 KFSD 150330 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1030 PM CDT WED MAY 14 2014 MNZ071-SDZ038>040-052-053-057-058-151130- /O.CON.KFSD.FZ.W.0001.140515T0600Z-140515T1300Z/ LINCOLN-BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-BRULE-AURORA- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...HURON...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS...WESSINGTON SPRINGS...ALPENA...WOONSOCKET... CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY 1030 PM CDT WED MAY 14 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THURSDAY... * WEATHER CONDITIONS...TEMPERATURES ARE EXPECTED TO FALL TO BETWEEN 28 AND 32 DEGREES OVERNIGHT INTO EARLY THURSDAY. THIS WILL CAUSE A WIDESPREAD LIGHT FREEZE...ESPECIALLY WITH TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ001>003-012>014-020-021-031-MNZ072-080-081-089-090-097-098- NEZ013-014-SDZ050-054>056-059>071-151130- /O.CON.KFSD.FR.Y.0002.140515T0600Z-140515T1300Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- WOODBURY-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-DIXON- DAKOTA-GREGORY-MINER-LAKE-MOODY-DAVISON-HANSON-MCCOOK-MINNEHAHA- CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-LINCOLN-BON HOMME-YANKTON- UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...SIOUX CITY...MARSHALL...SLAYTON... FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON... LAKEFIELD...PIPESTONE...LUVERNE...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...GREGORY...BURKE...HOWARD...MADISON... FLANDREAU...MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA... BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER...PLATTE... LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...PARKSTON... FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...MARION... VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR... YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 1030 PM CDT WED MAY 14 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THURSDAY... * WEATHER CONDITIONS...TEMPERATURES ARE EXPECTED TO FALL TO BETWEEN 32 AND 36 DEGREES OVERNIGHT INTO EARLY THURSDAY. THIS WILL CAUSE AREAS OF FROST TO FORM...ESPECIALLY IN SHELTERED AND LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
362 WWUS73 KFSD 150926 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 426 AM CDT THU MAY 15 2014 MNZ071-151030- /O.CAN.KFSD.FZ.W.0001.000000T0000Z-140515T1300Z/ LINCOLN- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE 426 AM CDT THU MAY 15 2014 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE FREEZE WARNING. INCREASED CLOUDS ACROSS THE AREA WILL KEEP TEMPERATURES ABOVE FREEZING THROUGH THE REMAINDER OF THE EARLY MORNING HOURS. THUS THE FREEZE WARNING HAS BEEN CANCELLED. $$ MNZ072-080-081-089-090-151030- /O.CAN.KFSD.FR.Y.0002.000000T0000Z-140515T1300Z/ LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON- INCLUDING THE CITIES OF...MARSHALL...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD 426 AM CDT THU MAY 15 2014 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE FROST ADVISORY. INCREASED CLOUDS AND STRONGER NORTH WINDS WILL LIMIT THE POTENTIAL FOR FROST DEVELOPMENT THROUGH THE REMAINDER OF THE EARLY MORNING. THUS THE FROST ADVISORY HAS BEEN CANCELLED. $$ SDZ038>040-052-053-057-058-151300- /O.CON.KFSD.FZ.W.0001.000000T0000Z-140515T1300Z/ BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-BRULE-AURORA- INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON... LAKE PRESTON...BROOKINGS...WESSINGTON SPRINGS...ALPENA... WOONSOCKET...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE... STICKNEY 426 AM CDT THU MAY 15 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WEATHER CONDITIONS...TEMPERATURES ARE EXPECTED TO FALL TO BETWEEN 26 AND 30 DEGREES ACROSS MUCH OF THE AREA EARLY THIS MORNING. THIS WILL CAUSE A WIDESPREAD FREEZE...ESPECIALLY WITH TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ001>003-012>014-020-021-031-MNZ097-098-NEZ013-014-SDZ050- 054>056-059>071-151300- /O.CON.KFSD.FR.Y.0002.000000T0000Z-140515T1300Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- WOODBURY-PIPESTONE-ROCK-DIXON-DAKOTA-GREGORY-MINER-LAKE-MOODY- DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON- TURNER-LINCOLN-BON HOMME-YANKTON-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...SIOUX CITY...PIPESTONE...LUVERNE... WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...GREGORY...BURKE... HOWARD...MADISON...FLANDREAU...MITCHELL...ALEXANDRIA...EMERY... SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS... WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA... DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER... CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON... LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD... AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 426 AM CDT THU MAY 15 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WEATHER CONDITIONS...TEMPERATURES NEAR OR JUST BELOW FREEZING... ALONG WITH CLEAR SKIES AND LIGHT WINDS...WILL ALLOW FOR AREAS OF FRONT THROUGH THE EARLY MORNING...ESPECIALLY IN SHELTERED AND LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
059 WWUS73 KFSD 151018 CCA NPWFSD URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SIOUX FALLS SD 517 AM CDT THU MAY 15 2014 MNZ071-151130- /O.CAN.KFSD.FZ.W.0001.000000T0000Z-140515T1300Z/ LINCOLN- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE 517 AM CDT THU MAY 15 2014 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE FREEZE WARNING. INCREASED CLOUDS ACROSS THE AREA WILL KEEP TEMPERATURES ABOVE FREEZING THROUGH THE REMAINDER OF THE EARLY MORNING HOURS. THUS THE FREEZE WARNING HAS BEEN CANCELLED. $$ MNZ072-080-081-089-090-151130- /O.CAN.KFSD.FR.Y.0002.000000T0000Z-140515T1300Z/ LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON- INCLUDING THE CITIES OF...MARSHALL...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD 517 AM CDT THU MAY 15 2014 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE FROST ADVISORY. INCREASED CLOUDS AND STRONGER NORTH WINDS WILL LIMIT THE POTENTIAL FOR FROST DEVELOPMENT THROUGH THE REMAINDER OF THE EARLY MORNING. THUS THE FROST ADVISORY HAS BEEN CANCELLED. $$ SDZ038>040-052-053-057-058-151300- /O.CON.KFSD.FZ.W.0001.000000T0000Z-140515T1300Z/ BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-BRULE-AURORA- INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON... LAKE PRESTON...BROOKINGS...WESSINGTON SPRINGS...ALPENA... WOONSOCKET...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE... STICKNEY 517 AM CDT THU MAY 15 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WEATHER CONDITIONS...TEMPERATURES ARE EXPECTED TO FALL TO BETWEEN 26 AND 30 DEGREES ACROSS MUCH OF THE AREA EARLY THIS MORNING. THIS WILL CAUSE A WIDESPREAD FREEZE...ESPECIALLY WITH TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ001>003-012>014-020-021-031-MNZ097-098-NEZ013-014-SDZ050- 054>056-059>071-151300- /O.COR.KFSD.FR.Y.0002.000000T0000Z-140515T1300Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- WOODBURY-PIPESTONE-ROCK-DIXON-DAKOTA-GREGORY-MINER-LAKE-MOODY- DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON- TURNER-LINCOLN-BON HOMME-YANKTON-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...SIOUX CITY...PIPESTONE...LUVERNE... WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...GREGORY...BURKE... HOWARD...MADISON...FLANDREAU...MITCHELL...ALEXANDRIA...EMERY... SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS... WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA... DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER... CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON... LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD... AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 517 AM CDT THU MAY 15 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WEATHER CONDITIONS...TEMPERATURES NEAR OR JUST BELOW FREEZING... ALONG WITH CLEAR SKIES AND LIGHT WINDS...WILL ALLOW FOR AREAS OF FROST THROUGH THE EARLY MORNING...ESPECIALLY IN SHELTERED AND LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this frost advisory went out at May 14, 3:10 PM CDT, 45 minutes earlier.
Area forecast discussion, May 14, 3:10 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
310 PM CDT WED MAY 14 2014
.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 310 PM CDT WED MAY 14 2014
DIURNALLY DRIVEN SHOWERS IN THE FAR SOUTHEAST CWA SHOULD DISSIPATE
QUICKLY AFTER 600 PM AS THE FORCING SLIDES SOUTH AND THE HEATING
DIMINISHES. BEHIND THIS CLOUDS WILL QUICKLY DECREASE AND DRY AIR
WILL FILTER IN...DEW POINTS DOWN INTO THE TEENS AND LOWER 20S OVER
MUCH OF WESTERN INTO NORTH CENTRAL SD. THIS OF COURSE SOME MIXED OUT
DEW POINTS BUT STILL A HINT AT THE DRY AIR TO COME. WENT WITH A
FROST ADVISORY FOR ALL BUT THE SOUTHEAST QUARTER OF THE CWA. IF
WINDS CAN STAY IN THE 5 TO 8 MPH RANGE MUCH OF SOUTHWEST MINNESOTA
MAY AVOID GETTING FROST. BUT TOO CLOSE TO CALL AT THIS POINT. HAVE
LOWS RANGING FROM THE UPPER 20S IN THE CENTRAL JAMES RIVER VALLEY TO
THE MID 30S IN FAR SOUTHEAST PARTS OF NORTHWEST IOWA.
THIS COOL DRY AIR MASS WILL BE IN PLACE ON THURSDAY BRINGING WITH IT
TEMPERATURES ABOUT 15 DEGREES BELOW NORMAL. DROPPED HIGHS JUST A BIT
AS THE LOW LEVEL THERMAL FIELD IS A BIT CHILLY...SO AIMING FOR
AROUND 50 IN SOUTHWEST MINNESOTA TO THE UPPER 50S IN SOUTH CENTRAL
SD.
.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 310 PM CDT WED MAY 14 2014
THURSDAY NIGHT IS EXPECTED TO BE ANOTHER FROST/FREEZY NIGHT WITH
MOSTLY CLEAR SKIES AND LIGHT WINDS. EXPECT THAT NEAR IDEAL COOLING
CONDITIONS EAST AND SLIGHT WARMING TRYING TO START AT LOW LEVELS
WEST WILL LEAD TO LOWS SLIGHTLY WARMER WEST AND COLDER EAST THAN
TONIGHT.
FRIDAY THROUGH SATURDAY NIGHT LOOK DRY WITH A VERY MODEST WARMING
TREND. WARM ADVECTION TRYING TO DEVELOP OVER THE ROCKIES WILL BE
SLOW TO DEVELOP AND SLOW TO MOVE EAST. SUNDAY WILL THEN BE THE START
OF A DIFFERENT REGIME AS A MAJOR TROUGH BEGINS TO DIG NEAR THE
PACIFIC COAST...AND RIDGING PUSHES OVER AND PAST THE PLAINS. MODELS
INDICATE A WARMER AND MUCH MORE HUMID REGIME WITH A THREAT OF
SHOWERS AND STORMS INCREASING. THE WARMING WILL BE NOTICED A LITTLE
MORE AT NIGHT THAN IN THE DAY...WITH CERTAINLY NO EARLY SEASON HEAT
WAVE. WE HAVE BEEN BEGINNING THE THREAT OF SHOWERS AND STORMS SUNDAY
NIGHT...BUT BOTH THE GFS AND EC RUNS FROM 12Z INDICATE A FAVORABLE
PATTERN FOR A START OF A RAIN THREAT SUNDAY DAYTIME...WILL START
MODESTLY FOR NOW WITH A SLIGHT CHANCE WEST SUNDAY...THEN MORE DECENT
CHANCE POPS THE REST OF THE EXTENDED PERIOD THROUGH WEDNESDAY. AT
THIS TIME THE RISK OF SEVERE STORMS DOES NOT LOOK VERY HIGH...IN
LINE WITH LAST NIGHTS SPC LONG RANGE OUTLOOK...THE DOUBTS COMING
FROM LIKELY LIMITED MOISTURE AND SHEAR POTENTIAL.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1240 PM CDT WED MAY 14 2014
CLOUDS DEVELOPING AS THE HEAT OF THE DAY TAKES PLACE AND AS UPPER
TROF ROTATES THROUGH THE AREA. EXPECT A BRIEF PERIOD OF CIGS IN
THE 4K AND 5K RANGE. SURFACE WINDS WILL BE RATHER GUSTY IN THE
WAKE OF THE COLD FRONT THIS AFTERNOON BUT ARE EXPECTED TO DECREASE
BY 03Z. MAY SEE A ISOLD -RASH THIS AFTERNOON AROUND KSUX...BUT
AREAS TO THE EAST AND SOUTH ARE MORE FAVORED FOR DEVELOPMENT.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...FROST ADVISORY FROM 1 AM TO 8 AM CDT THURSDAY FOR SDZ038>040-050-
052>071.
MN...FROST ADVISORY FROM 1 AM TO 8 AM CDT THURSDAY FOR MNZ071-072-080-
081-089-090-097-098.
IA...FROST ADVISORY FROM 1 AM TO 8 AM CDT THURSDAY FOR IAZ001-002-012.
NE...NONE.
&&
SHORT TERM...08
LONG TERM...
AVIATION...HEITKAMPHazardous weather outlook, May 14, 5:05 AM CDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 505 AM CDT WED MAY 14 2014 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-151015- LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-GREGORY- JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON- MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME- YANKTON-UNION- 505 AM CDT WED MAY 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHWEST IOWA THIS AFTERNOON. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...THOUGH COULD PRODUCE HAIL TO THE SIZE OF PEAS AND WIND GUSTS AROUND 40 MPH. AREAS OF FROST ARE THEN EXPECTED ACROSS THE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AREAS OF FROST WILL AGAIN BE POSSIBLE ACROSS THE AREA ON THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 3:55 PM CDT | Freeze Warning | FSD | Aurora, Beadle, Brookings, Brule, Jerauld, Kingsbury and 1 more | 16 hr |
Nearby
Frost Advisories in South Dakota, 2014Frost Advisories in Iowa, 2014Frost Advisories in Minnesota, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.